MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC. INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC. INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Catalog Number MS20401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Drager engineering reviewed the provided data and confirmed there was no device malfunction.The described behavior aligns with the device design as disclosed in the infinity acute care system instructions for use (ifu).The table in the ifu in the section, "ecg parameter setup functions," for cable type states, "when using the ecg extension cable, the system always assumes the cable is a 6-wirelead set." the customer confirmed they used an extension lead at the time of the event.Draeger communicated the device behavior to the customer and informed them that, although the device can correctly detect the ecg cable configuration, it is not the expected behavior of the device design, and this behavior should not be relied on.
 
Event or Problem Description
It was reported that the anesthetist used ecg cables in auto setting for 3 patient cases without issue, however, during the fourth case the ecg detection failed to work properly.As shown in the provided video, the ecg waveforms were not displayed, but the numeric values of the ecg parameters were still available.The cables were exchanged as an attempt to resolve the issue, but the issue persisted.They then decided to change the autodetection to 3 lead and the ecg waveforms returned.A 10-minute delay in patient care was reported but there was no adverse patient impact as a result of this delay.
 
Additional Manufacturer Narrative
Updated evaluation: the log files from the time of the event were reviewed and confirmed the reported issue.The logs contained many lead off entries from the primary leads (ecg i, ii, and iii).They also showed that when the cable type was set to 3 lead mode, the lead off messages stopped for 1 hour.However, the lead off messages did return again a little over an hour later.It would be expected that if the primary leads/electrodes were not available, the associating waveforms would not be displayed, but the reason for the lead off messages was unclear based on the available information.The issue was attempted to be replicated in a lab setting using an infinity m540 monitor with vg 7.1.1, vg 8.0, and vg 9 (unreleased), but the issue observed by the customer was unable to be reproduced.Additional communication with the draeger clinical specialists confirmed the customer used 3m electrodes per specification.It was also discovered that the cleaning team at the customer site were not following proper technique for disinfecting and maintaining their ecg cables.The cleaning team reported that they had a habit of throwing their cables on the ground, even in the presence of water, and used a heavy wet cloth to clean them.The clinical specialist re-trained the team to align them with appropriate cleaning processes.In conclusion, a definitive root cause for the reported issue was unable to be determined based on the available information.Communication with the customer for proper cleaning and the appropriate use of ecg lead detection settings were communicated with the customer.The instructions for use (ifu) also provides users with information regarding the appropriate cleaning measures that should be followed for maintaining the device equipment.No further issues have been reported.
 
Event or Problem Description

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key21621359
Report Number1220063-2025-00021
Device Sequence Number6837823
Product Code MHX
UDI-Device Identifier04049098054454
UDI-Public(01)04049098054454(11)240808(17)250531(93)MS20401-35
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS20401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown